Nausea and Vomiting

For all your questions and experiences of illnesses associated with FM e.g. thyroid, IBS, TMJD etc.

Moderators: perseus, *Lisa*, FluppyPuffy

Nausea and Vomiting

Postby GayleRuth1978 » Mon Nov 03, 2014 12:09 pm

Hi All,
For the past couple of months I have had really bad spells of nausea and vomiting.
Nothing aleviates this and I feel so drained...
When I'm not feeling nauseous or being sick I cant sleep because I ache all over especially in my legs and all the parts that touch the mattress....
Does anyone else experience this? Is it an FM syndrome or possible something else?
Any help or advice on this woud be greatly appreciated.
xxxxx
GayleRuth1978
UKFM Member
 
Posts: 38
Joined: Tue Oct 28, 2014 3:33 pm

Re: Nausea and Vomiting

Postby dotty lotty » Mon Nov 03, 2014 5:38 pm

My first thought would be any side effects from medication. Are you on anything? :teddy-bear:
User avatar
dotty lotty
UKFM Member
 
Posts: 466
Joined: Thu Jan 10, 2013 8:52 am
Location: Fife

Re: Nausea and Vomiting

Postby Queenie_70 » Mon Nov 03, 2014 9:51 pm

Hi,

I agree with dotty, it could be a medication issue. I do have episodes where I wake up, do my usual morning routine and then end up bent over the kitchen sink because I am gagging and nauseous. I have mentioned it to the GP, and with his infinite wisdom told me he had no idea what the cause might be as my stomach is always empty at this point.

But, I would see your doctor, or at least mention it next time you go in for anything, just to see if it is medication related. A Dramamine, might be what you need just to settle your stomach.

Good luck and keep us posted.

xx
"Life is not measured by the breaths we take, but by the moments that take our breath away."
User avatar
Queenie_70
UKFM Member
 
Posts: 363
Joined: Sat Apr 19, 2014 10:23 pm
Location: Consett, Co. Durham

Re: Nausea and Vomiting

Postby keaedmondson » Tue Nov 04, 2014 12:48 am

I hope this isn't diverging too much from the OP, I was going to post on this topic imminently because I am really at a loss to know what to do!
I started on duloxetine at beginning of September. The nausea was horrific! I went to the pharmacy and asked for anything to help like travel sickness pills. I went to 3 different places, they all refused and said I needed to go to my doc, that he would need to prescribe something… So much for only being honest about the medication I was on, should've just said I was getting travel sickness!

The original horrific nausea did settle down. But I still got it for the next month almost every day just not quite as crippling. I decided that when I went back to my GP for my review I would ask him for something…
I did at beginning of October. He refused. He said it would settle down when I got used to the pills. Over the last month it probably has been a bit better, a bit less noticeable, maybe I'm getting used to it, becoming accustomed etc.
But the last couple of days have been back to the original cripple of nausea! Yesterday I was bent over the toilet for ages absolutely convinced I was going to be sick! Today I had to leave the lesson I was teaching because I was pretty sure I was about to throw up… I didn't on this occasion… And how I managed to stay at work I don't know but I really couldn't concentrate on anything

I will go back to the doctor and ask again but I don't think I'm going to have any luck! Does anybody have any non-medical interventions that might help, even in the meantime… I know when I had a dog that used to get sick she used to have ginger biscuits and they apparently helped, I have tried ginger and also mint because sometimes that helps as far as I was aware… I get some temporary relief but only really for a few minutes… The problem is, though it's good for weight loss, when I feel this awful I do not want to eat! I think that makes the situation worse!

I am still trying to decide whether the duloxetine is working for me. My mum says I need to come off it because I can't cope with this level of sickness all the time! I know she has a point, and I know that she is right, because, apart from anything else, I can't spend the rest of my life on anti-sickness pills if I ever get them either! But, I do honestly feel like these pills are actually doing something for me… My pain levels are much less and maybe my fatigue to… Preserving judgement and wanted to keep trying for another month or so before I decided what to do next… That would mean I would have been on it for four months or three at the least… I really don't want to give in! That probably sounds really silly!

If anyone has any help about combatting the sickness with alternatives that would be great! If the mods think that this is crashing the original poster please, please feel free to move into a separate section as appropriate… I just didn't want to confuse the issue by putting up a post that was very similar…
Thanks very much!
keaedmondson
UKFM Member
 
Posts: 114
Joined: Fri Jul 26, 2013 12:05 am

Re: Nausea and Vomiting

Postby Theresa34 » Tue Nov 04, 2014 9:31 am

Its possible you could have the bug. That's the only time I will suffer bad nausea and vomiting x Hope it passes soon for you x
I am a fibro fighter not a fibro sufferer. I will keep fighting from the minute I get up til the minute I go to bed.
Theresa34
UKFM Member
 
Posts: 776
Joined: Fri Feb 21, 2014 10:44 pm

Re: Nausea and Vomiting

Postby GayleRuth1978 » Tue Nov 04, 2014 12:24 pm

Hi Everyone,
Once again thanks for all the support and advice, I'm always amazed when you all reply.
Its so nice to know i'm not alone.
I've been on tramadol, gabapentin and sertraline for about 2 years now so i'm ruling the meds out. I do feel a bit better today and at least I can eat.
I'm due a review at the docs next week so unless it comes back I'll ask then.
I dont know how the rest of you feel but I never know if its FM or a bug?!?!

Hope your all having a good painfree day
xxx
GayleRuth1978
UKFM Member
 
Posts: 38
Joined: Tue Oct 28, 2014 3:33 pm

Re: Nausea and Vomiting

Postby GayleRuth1978 » Tue Feb 10, 2015 11:36 am

Hi All,
So this has happened a further 3 times.
I've started keeping a detailed diary of everything i eat & drink, how tired/ stressed or in pain i am and what meds I've had to see if theres a common link although i've thought back very carefully and cant find anything that would be causing this.
Whilst searching online I found this which is quite interesting:

http://www.fibromyalgia-symptoms.org/fi ... ausea.html

I just wondered if anyone has these sort of symptons or if they have tried any of the meds mentioned in the link?
Also do you think I would be better discussing this with the OT at the pain clinic or my doctor, still new to who delas with what, a bit clueless still!

As always your help & advice is much appreciated
xx
GayleRuth1978
UKFM Member
 
Posts: 38
Joined: Tue Oct 28, 2014 3:33 pm

Re: Nausea and Vomiting

Postby Zia2014 » Tue Feb 10, 2015 4:20 pm

I had nausea quite badly on duloxetine, and have had it on other meds too. Tbh it is one of the most bearable side effects for me so I put up with it. I haven't actually thrown up though, but I did when I had a bug.
Zia2014
UKFM Regular
 
Posts: 1033
Joined: Sun Jun 29, 2014 2:55 pm

Re: Nausea and Vomiting

Postby Ribbonsrabbit » Wed Jul 29, 2015 4:35 am

Sleep deprivation make me feel sea sick and all of us are sleep deprived.
Ribbonsrabbit
UKFM Member
 
Posts: 44
Joined: Fri Dec 21, 2012 2:04 am


Return to Associated and Other Health Problems

Who is online

Users browsing this forum: No registered users and 3 guests

cron